By Topic

IEEE Transactions on Automatic Control

Issue 10 • Date October 1984

Filter Results

Displaying Results 1 - 24 of 24
  • [Front cover and table of contents]

    Publication Year: 1984, Page(s): 0
    Request permission for commercial reuse | PDF file iconPDF (174 KB)
    Freely Available from IEEE
  • Editorial: A tribute to Professor Alexander Y. Lerner

    Publication Year: 1984, Page(s): 865
    Cited by:  Papers (1)
    Request permission for commercial reuse | PDF file iconPDF (171 KB)
    Freely Available from IEEE
  • Stochastic calculus and applications

    Publication Year: 1984, Page(s):959 - 960
    Request permission for commercial reuse | PDF file iconPDF (284 KB)
    Freely Available from IEEE
  • [Back cover]

    Publication Year: 1984, Page(s): 0
    Request permission for commercial reuse | PDF file iconPDF (132 KB)
    Freely Available from IEEE
  • Stabilization of singularly perturbed strictly bilinear systems

    Publication Year: 1984, Page(s):943 - 946
    Cited by:  Papers (6)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (360 KB)

    The stabilization problem via state feedback, for the class of strictly bilinear singularly perturbed systems, is considered. It is shown that the stabilizing controller of the overall system can be determined by simply. using the quadratic stabilizing controllers of the fast and slow subsystems. The procedure for computing the two matrix-gains of the controller is given and some illustrative exam... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A new decision-directed algorithm for nonstationary priors

    Publication Year: 1984, Page(s):928 - 930
    Cited by:  Papers (3)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (304 KB)

    A decision-directed receiver uses the estimate of the rate of the discrete-time point process (DTPP) output of the (0-1) detector as the unknown prior probability of the Bernoulli input sequence. This correspondence applies the results of Segall [5] to permit the estimation of a time-varying rate. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Stability of an exponentially stabilizable system

    Publication Year: 1984, Page(s):939 - 941
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (336 KB)

    Let A be the generator of a C0semigroup ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the inversion of linear systems

    Publication Year: 1984, Page(s):956 - 958
    Cited by:  Papers (3)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (288 KB)

    For a known linear system, we show how to parametrize the set of all possible inputs and initial states that could produce a given output, and how to compute any member of this set without differentiating the output. The structural similarity between minimum-norm system inversion and fixod-interval smoothing is examined. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Connecting forward and backward autoregressive models

    Publication Year: 1984, Page(s):917 - 926
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (1008 KB)

    The aim of this paper is to describe procedures for computing the matrix polynomial defining a vector backward autoregressive recursion from the matrix polynomial defining a vector forward autoregressive recursion. Direct procedures for computing the backward polynomial which do not involve a solution of a matrix Lyapunov equation are described. A novel interpretation is also included of a known p... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Optimal disturbance reduction in linear multivariable systems

    Publication Year: 1984, Page(s):880 - 887
    Cited by:  Papers (130)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (568 KB)

    This paper presents a computational solution to an important optimization problem arising in optimal sensitivity theory. The approach is to treat the multivariable problem exactly as the scalar problem in that stability constraints are handled via interpolation. The resulting computations are easily implemented using existing methods. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A necessary and sufficient condition for feedback stabilization in a factorial ring

    Publication Year: 1984, Page(s):941 - 943
    Cited by:  Papers (23)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (336 KB)

    The necessity for a coprime fractional representation of a plant, in order to completely parametrize all stabilizing compensators by the Youla theory, is examined. It is shown that the coprimeness is necessary for systems in a factorial ring, a class inclusive of multidimensional scalar systems. Some observations on partial-state transfer functions in the feedback configuration are found to be use... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A LINPACK-style condition estimator for the equation AX-XB^{T} = C

    Publication Year: 1984, Page(s):926 - 928
    Cited by:  Papers (12)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (344 KB)

    Estimation of the condition number of AX- XB^{T} = C requires an approximation of the smallest l2singular value of the linear transformation ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Towards a globally stable direct adaptive control scheme for not necessarily minimum phase systems

    Publication Year: 1984, Page(s):946 - 949
    Cited by:  Papers (31)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (320 KB)

    A direct adaptive control scheme for not necessarily minimum phase systems is presented. The algorithm is based on simultaneous identification of input and output prediction models. This leads to a bilinear parameter estimation problem for which a least-squares criterion minimization is proposed. This framework makes it possible to establish global convergence without any extra condition. We give ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the development of an engineering design methodology for model reference systems using frequency domain concepts

    Publication Year: 1984, Page(s):951 - 954
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (392 KB)

    An engineering orientated design methodology for model reference adaptive systems is outlined that allows the introduction of frequency-domain concepts into the design process. The psychological and technical justifications for this approach are discussed and the adaptive control problem is reformulated to take account of the proposed methodology. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Design of multivariable feedback systems with simple unstable plant

    Publication Year: 1984, Page(s):901 - 908
    Cited by:  Papers (10)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (664 KB)

    This paper proposes a design methodology for distributed linear multivariable feedback systems with simple unstable plants (a simple unstable plant has either first- or second-order unstable poles). The methodology developed provides a global characterization of all realizable compensators which stabilize a given simple unstable plant. A design example is given to show that this methodology can be... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Algebraic theory of linear multivariable feedback systems

    Publication Year: 1984, Page(s):909 - 917
    Cited by:  Papers (49)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (856 KB)

    This paper presents an algebraic theory for analysis and design of linear multivariable feedback systems. The theory is developed in an algebraic setting sufficiently general to include, as special cases, continuous and discrete time systems, both lumped and distributed. Designs are implemented by construction of a controller with two vector inputs and one vector output. Use of controllers of this... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Computation of additive decompositions of ARMA spectra

    Publication Year: 1984, Page(s):949 - 951
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (280 KB)

    The spectra of vector autoregressive moving-average processes are shown to yield certain additive decompositions. An algorithm for computing such decompositions is given. Contrary to some other methods, the proposed algorithm is based on purely rational operations. In particular, knowledge of the poles of the spectrum is not required. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Identification and validation of the statistics of the initial states of linear dynamic systems based on cross-sectional data

    Publication Year: 1984, Page(s):954 - 956
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (384 KB)

    This note examines the problem of statistical inference of the initial states of a linear discrete dynamic system based on a set of cross-sectional data. Several compressed data structures are proposed to reduce the amount of the cross-sectional data obtained from multiple independent experiments. It is shown that these data structures are sufficient statistics for estimating the mean and the cova... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • The decentralized control of large flexible space structures

    Publication Year: 1984, Page(s):866 - 879
    Cited by:  Papers (38)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (1120 KB)

    The decentralized robust servomechanism problem with constant disturbances/set points is considered in this paper for large flexible space structures (LFSS). It is shown that for LFSS which have colocated, mutually dual sensors and actuators, the decentralized fixed modes [1] of the system are precisely equal to the centralized fixed modes [2] of the system. Simple necessary and sufficient conditi... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Invariance of the strict Hurwitz property for polynomials with perturbed coefficients

    Publication Year: 1984, Page(s):935 - 936
    Cited by:  Papers (79)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (208 KB)

    Given a strictly Hurwitz polynomial f(\lambda ) = \lambda ^{n} + a_{n-1} \lambda ^{n-1} + a_{n-2}\lambda ^{n-2}+...+ a_{1}\lambda + a_{0} , it is of interest to know how much the coefficients aican be perturbed while simultaneously preserving the strict Hurwitz property. For systems with ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • An extension of the characteristic sequences method to the case of repeated roots

    Publication Year: 1984, Page(s):933 - 935
    Cited by:  Papers (2)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (296 KB)

    An extension of the characteristic sequences method to the case of repeated roots has been investigated. The aim of the present note is to complete the study and the related design of systems whose mathematical modeling in state-space form or transfer-function form is not available. A comparative study between the characteristic sequences method and the characteristic locus method shows that the t... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A linearization method for generalized complementarity problems

    Publication Year: 1984, Page(s):930 - 933
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (376 KB)

    This correspondence presents a Newton-type iterative method for the generalized complementarity problems (i.e., nonlinear complementarity problems over a closed convex cone). The solution is obtained by a sequence of linear approximations. A sufficient condition for the global convergence and the rate of convergence of the algorithm are studied. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Componentwise asymptotic stability of linear constant dynamical systems

    Publication Year: 1984, Page(s):937 - 939
    Cited by:  Papers (17)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (320 KB)

    This note deals with a special type of asymptotic stability, namely componentwise asymptotic stability with respect to the vector \gamma (t) (CWASγ) of system S: \dot{x} = Ax + Bu, t \geq 0 , where \gamma (t) > 0 (componentwise inequality) and View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • H-optimal feedback controllers for linear multivariable systems

    Publication Year: 1984, Page(s):888 - 900
    Cited by:  Papers (71)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (960 KB)

    This paper treats the problem of designing, for a linear multivariable plant, a feedback controller which minimizes the H^{\infty } -norm of a weighted sensitivity matrix. There exists a family of optimal improper feedbacks. This family is determined by application of a theory of Ball and Helton. A method for computing optimal feedbacks is described in detail... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.

Aims & Scope

In the IEEE Transactions on Automatic Control, the IEEE Control Systems Society publishes high-quality papers on the theory, design, and applications of control engineering.  Two types of contributions are regularly considered

Full Aims & Scope

Meet Our Editors

Editor-in-Chief
P. J. Antsaklis
Dept. Electrical Engineering
University of Notre Dame